Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 8, 2011, 9:33 PM EDT for Tipton County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 9:33 PM EDT (01:33 UTC)
- Expired
- Aug 8, 2011, 10:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
County Tipton County, IN
The radar
The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS83 KIND 090133 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 933 PM EDT MON AUG 8 2011 INZ030-037>039-090215- BOONE-CLINTON-HAMILTON-TIPTON- 933 PM EDT MON AUG 8 2011 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN CLINTON... NORTHEASTERN BOONE...NORTHERN HAMILTON AND TIPTON COUNTIES UNTIL 1015 PM EDT... AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF FRANKFORT...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... KEMPTON AROUND 940 PM EDT... TIPTON AROUND 1000 PM EDT... ATLANTA AND ARCADIA AROUND 1005 PM EDT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4037 8587 4005 8586 4016 8650 4036 8643 TIME...MOT...LOC 0133Z 275DEG 27KT 4026 8632 $$ JH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:33 PM EDT, 3 hours earlier.
Area forecast discussion, Aug 8, 6:33 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 633 PM EDT MON AUG 8 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...THE POTENTIAL FOR UNSETTLED WEATHER WILL REMAIN IN THE FORECAST FOR ANOTHER 18 TO 24 HOURS OR SO BEFORE HIGH PRESSURE PUSHES INTO THE AREA ALONG WITH SOME COOLER AIR TO FINALLY BRING A BREAK FROM THE RECENT EXTENDED HEAT WAVE. ANOTHER DISTURBANCE AND ASSOCIATED SURFACE BOUNDARY WILL PUSH THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY...BRINGING ANOTHER BRIEF OPPORTUNITY FOR THUNDERSTORMS BEFORE HIGH PRESSURE AGAIN TAKES OVER LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /TONIGHT/... FOCUS IS POPS. GUIDANCE IS SIMILAR AND A BLEND IS SUFFICIENT. MODELS APPEAR A LITTLE BULLISH ON PRECIP TONIGHT. ALL HAVE BEEN RELATIVELY CONSISTENT LATELY WITH POSSIBLE DEVELOPMENT OF TWO COMPLEXES...ONE NEARER THE MAIN UPPER WAVE OVER NORTHERN ILLINOIS/SOUTHERN WISCONSIN...AND ANOTHER FURTHER SOUTHWEST ALONG A QUASISTATIONARY BOUNDARY. APPEARS THAT EITHER ONE WOULD BE LIKELY TO LARGELY MISS CENTRAL INDIANA. IN ADDITION...FORECAST SOUNDINGS INDICATE A RAPID LOSS OF INSTABILITY LATER TONIGHT. WILL BUMP DOWN MOS POPS FROM LIKELY TO CHANCE IN THE EVENING...WITH SLIGHT CHANCE OVERNIGHT FOR THE POTENTIAL THAT ONE OF THESE COMPLEXES COULD MANAGE TO IMPINGE UPON THE AREA. ON TEMPS...WENT WITH TEMPS NEAR PERSISTENCE...AS SKY COVER SHOULD BE MORE EXTENSIVE OVERNIGHT AND SIGNIFICANT COLD ADVECTION IS STILL A WAYS OFF. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FOCUS IS ON TEMPS WITH A SECONDARY FOCUS ON POPS TUESDAY. GUIDANCE REMAINS SIMILAR AND A BLEND IS SUFFICIENT. WILL HOLD ONTO A SLIGHT CHANCE TOMORROW...AS FORECAST SOUNDINGS INDICATE SOME MODEST INSTABILITY...BUT ALSO SOME CAPPING...IN NORTHWEST FLOW ALOFT. MAIN BOUNDARY AND UPPER SUPPORT SHIFT EAST OF THE AREA EARLY...SO EXPECT MOST DEVELOPMENT TO BE EAST OF CENTRAL INDIANA. ON TEMPS...WILL CONTINUE WITH THE ASSUMPTION THAT GUIDANCE IS RUNNING TOO COOL AS IT HAS BEEN FOR WEEKS NOW. STRONGER COLD ADVECTION DOES NOT BEGIN UNTIL LATE TOMORROW...AND 850 TEMPS ONLY DROP SLIGHTLY TOMORROW...SO WILL BUMP MOS UP SEVERAL DEGREES. WILL BE AN OUTSIDE CHANCE OF ONE MORE 90 DEGREE DAY...BUT THIS WILL ALMOST CERTAINLY BE THE LAST OF THE STRING. CONTINUED TO LEAN SLIGHTLY WARMER THAN GUIDANCE THROUGH THE REMAINDER OF THE SHORT TERM AS AMPLE OPPORTUNITIES FOR SUN ON DRY GROUND SHOULD ALLOW EFFICIENT DAYTIME HEATING. && .LONG TERM /THURSDAY THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL BE IN CONTROL FOR MUCH OF THE LONG TERM PERIOD...SAVE FOR ANOTHER UPPER WAVE AND ASSOCIATED FRONTAL BOUNDARY PUSHING THROUGH THE AREA EARLY IN THE WEEKEND. THIS WILL PROVIDE LIKELY THE ONLY OPPORTUNITY FOR PRECIP FRIDAY NIGHT INTO SATURDAY. HPC TEMPERATURES LOOKED SLIGHTLY COOL GIVEN RECENT HISTORY/CLIMATOLOGY AND 850 TEMPS...BUT NOT BY MUCH. TEMPS SHOULD RUN NEAR OR JUST BELOW CLIMO IN NORTHWEST FLOW ALOFT. && .AVIATION.../DISCUSSION FOR 090000Z TAFS/... MODEL DATA SUGGEST CONVECTIVE POTENTIAL QUITE HIGH ACROSS THE TAF SITES THIS EVENING AS UPPER IMPULSE CURRENTLY MOVING THROUGH ILLINOIS PASSES OVER THE LOCAL AREA...COMBINED WITH ENHANCED FLOW IN THE 925-850MB LAYER. APPEARS UPPER WAVE WILL PASS EAST OF THE TAF SITES AROUND 090500Z-090600Z...SO CONVECTIVE THREAT SHOULD DIMINISH BY THAT TIME. POTENTIAL FOR BRIEF SHIFTING WINDS WITH GUSTS UP TO 25-30KTS AND IFR CONDITIONS IN THE HEAVIER CELLS. CONVECTIVE CLOUD BASES AROUND 035. AFTER PASSAGE OF UPPER WAVE...POTENTIAL FOR FOG TO DEVELOP EXISTS...BUT CONFIDENCE IS LOW ON VISIBILITY FORECASTS DUE TO QUESTIONS REVOLVING ON HOW MUCH DRIER AIR ADVECTS INTO THE BOUNDARY LAYER LATER TONIGHT AND THE AMOUNT OF RAIN THAT OCCURS WITH THIS EVENING/S ACTIVITY. FOR NOW...WILL KEEP VISIBILITY RESTRICTIONS ABOVE IFR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....NIELD AVIATION...JAS
Hazardous weather outlook, Aug 8, 11:11 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1111 AM EDT MON AUG 8 2011 INZ021-028>031-035>049-051>057-060>065-067>072-091000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1111 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE. THE MOST LIKELY TIMEFRAME FOR SEVERE STORMS WILL BE FROM 2 PM THROUGH 8 PM. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL... AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY THROUGH SATURDAY. NO SIGNIFICANT OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS TIME FOR TUESDAY, FRIDAY OR SATURDAY. REMEMBER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Aug 8, 8:38 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 2 NW WEST LAFAYETTE 40.47N 86.94W
08/08/2011 M54.00 MPH TIPPECANOE IN BROADCAST MEDIA
SMALL LIMBS DOWN
&&
HEROLDLocal storm report, Aug 8, 8:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL LAFAYETTE 40.41N 86.87W
08/08/2011 U0.25 INCH TIPPECANOE IN AMATEUR RADIO
ACCOMPANIED BY MEASURED 41 MPH WIND
&&
HEROLDLocal storm report, Aug 8, 9:14 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
914 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL DAYTON 40.38N 86.78W
08/08/2011 U0.25 INCH TIPPECANOE IN AMATEUR RADIO
&&
HEROLDLocal storm report, Aug 8, 9:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
08/08/2011 TIPPECANOE IN PUBLIC
LARGE TREE LIMBS DOWN OF UNKNOWN DIAMETER...TIME
ESTIMATED
&&
HEROLDLocal storm report, Aug 8, 9:20 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 S FRANKFORT 40.24N 86.51W
08/08/2011 M52 MPH CLINTON IN TRAINED SPOTTER
&&
HEROLDSpecial weather statement, Aug 8, 9:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 933 PM EDT MON AUG 8 2011 INZ030-037>039-090215- BOONE-CLINTON-HAMILTON-TIPTON- 933 PM EDT MON AUG 8 2011 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN CLINTON... NORTHEASTERN BOONE...NORTHERN HAMILTON AND TIPTON COUNTIES UNTIL 1015 PM EDT... AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF FRANKFORT...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... KEMPTON AROUND 940 PM EDT... TIPTON AROUND 1000 PM EDT... ATLANTA AND ARCADIA AROUND 1005 PM EDT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4037 8587 4005 8586 4016 8650 4036 8643 TIME...MOT...LOC 0133Z 275DEG 27KT 4026 8632 JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 28 min |
| Aug 8, 8:33 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 27 min |
| Aug 8, 8:59 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 31 min |
| Aug 8, 9:03 PM EDT | Severe Thunderstorm Warning | IND | Howard | 32 min |
| Aug 9, 5:46 PM EDT | Special Weather Statement | IND | Montgomery | 44 min |
| Aug 9, 6:08 PM EDT | Special Weather Statement | IND | Boone | 37 min |
| Aug 9, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Boone | 41 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 37 min |
| Aug 9, 7:08 PM EDT | Severe Thunderstorm Warning | IND | Marion | 37 min |
| Aug 9, 7:32 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 43 min |
| Aug 9, 7:59 PM EDT | Tornado Warning | IND | Shelby | 31 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.